This week #lupus

On Friday I had the MRI on my abdomen/pelvis to check out my adrenals. I didn’t have the gadolinium contrast because they think I might be allergic. I had a rash once after having it for a brain MRI. Getting MRIs seems to give me rashes for some reason, but the hospital would rather err on the side of caution. I still had a rash after this MRI. I had a rash before it, but it was worse when I was finished. This particular scan was extremely loud, and I had to hold my breath for 10-second intervals. I had already been dealing with a migraine when they started the scan. It wasn’t a pleasant experience. The next day I felt like I got a good ass-kicking.

I’m not sure when I’ll get the results of the MRI, but hopefully this week. I’m really hoping for some answers.

I’m starting the Actemra infusions on Tuesday. The process sounds just like Benlysta. I’m anxious to get it going. I’d really like to start feeling better. It will take up to 6 months to notice improvement. I haven’t gotten infusions since changing to my current doctor. His office actually has an infusion center, so it will be nice not to be crammed in a small room with shitty furniture.

I’m having the upper GI endoscopy on Thursday. I’m looking forward to getting it over with. The doctor is looking for eosiniphilic esophagitis, inflammation in my esophagus caused by an allergy, which could be responsible for my acid reflux and trouble swallowing. They will be giving me propofol for sedation and 100mg IV hydrocortisone before the procedure and 50mg after to support my Addison’s disease.

I’ve backed off on the Florinef to a quarter of a tablet. I stopped taking it completely for about 2 days like the nephrologist said, but I felt so tired. My endocrinologist doesn’t think I should stop it completely anyway. My blood pressure numbers are a little better but I am still experiencing all the high blood pressure symptoms, the dizziness, heart palpitations, and shortness of breath. I still can’t eat any salt. I’m still feeling really tired too.

I’ve had to stop taking Duexis (ibuprofen) this week to prepare for the endoscopy. The doctor will be taking tissue samples. Ibuprofen thins your blood and can cause excessive bleeding, so I have to stop taking it for 5 days before the procedure just to be safe. So far, my joints don’t hurt anymore than usual, but I couldn’t sleep last night because of the fevers from the Still’s Disease. I’ve been taking Tylenol more regularly to help the fevers and to ward off pain. So far I haven’t had a major headache yet but I am worried about it. I would guess that most, if not all, my pain is caused by inflammation. Ibuprofen is an anti-inflammatory and Tylenol is just an analgesic, so I don’t know how well it will continue to work throughout the week. When my GI doctor told me I couldn’t take Ibuprofen my heart sank a little. It’s probably the only thing that keeps my symptoms bearable. If I do get a migraine this week I don’t really know what I’m going to do to treat it.

I’m more stressed out than usual. I’m also a lot more tired than usual. I’m hoping once this week is over things will settle down. I’ve been to a lot of appointments in the past 2 months. I’m glad to keep things moving along but the trips are pretty tiring.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s